Alert archive / Alabama / Tornado Warnings in 2019

Tornado Warning 51, NWS Tallahassee, FL

April 14, 20194 counties in Alabama

NWS Tallahassee, FL issued this tornado warning at Apr 14, 2019, 9:12 AM CDT for 4 counties in Alabama. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 14, 2019, 9:12 AM CDT (14:12 UTC)
Expired
Apr 14, 2019, 9:45 AM CDT
In force
33 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL

The radar

The Ft Rucker radar (KEOX), 28 km from the middle of the area, began a volume at 14:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 14, 2:45 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 2.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2019-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 403 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2019-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 272 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
403 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
697 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
272 m²/s²
0-3 km storm-relative helicity
312 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted.

180 
WFUS52 KTAE 141412
TORTAE
ALC045-061-067-069-141445-
/O.NEW.KTAE.TO.W.0051.190414T1412Z-190414T1445Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
912 AM CDT SUN APR 14 2019

The National Weather Service in Tallahassee has issued a

* Tornado Warning for...
  Southeastern Dale County in southeastern Alabama...
  Southwestern Henry County in southeastern Alabama...
  Eastern Geneva County in southeastern Alabama...
  Western Houston County in southeastern Alabama...

* Until 945 AM CDT.
    
* At 911 AM CDT, a severe thunderstorm capable of producing a tornado
  was located over Slocomb, or 11 miles north of Graceville, moving
  northeast at 40 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Dothan and Taylor around 925 AM CDT.
  Pinckard around 930 AM CDT.
  Midland City and Webb around 935 AM CDT.
  Kinsey and Kinsey around 940 AM CDT.
  Headland around 945 AM CDT.

Other locations impacted by this tornadic thunderstorm include Hollis
Dairy Road, Grimes, Kirkland Crossroads, Grandberry Crossroads,
Malvern, Napier Field, Merritts Crossroads, Pleasant Plains, Headland
Municipal A/P and Light.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 3135 8518 3099 8553 3100 8554 3109 8570
      3150 8545
TIME...MOT...LOC 1411Z 213DEG 35KT 3111 8557 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$
2 follow-up statements
399 
WWUS52 KTAE 141433
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
933 AM CDT SUN APR 14 2019

ALC061-141442-
/O.CAN.KTAE.TO.W.0051.000000T0000Z-190414T1445Z/
Geneva AL-
933 AM CDT SUN APR 14 2019

...THE TORNADO WARNING FOR EASTERN GENEVA COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 AM CDT for southeastern
Alabama.

LAT...LON 3135 8518 3120 8532 3112 8541 3117 8549
      3120 8549 3120 8554 3123 8561 3150 8545
TIME...MOT...LOC 1432Z 213DEG 35KT 3129 8544 

$$

ALC045-067-069-141445-
/O.CON.KTAE.TO.W.0051.000000T0000Z-190414T1445Z/
Dale AL-Henry AL-Houston AL-
933 AM CDT SUN APR 14 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR
SOUTHEASTERN DALE...SOUTHWESTERN HENRY AND NORTHWESTERN HOUSTON
COUNTIES...
    
At 932 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Midland City, or near Dothan, moving northeast at 40
mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Headland around 945 AM CDT.

Other locations impacted by this tornadic thunderstorm include Sylvan
Grove, Hollis Dairy Road, Green Acres, Grimes, Newville, Echo,
Kirkland Crossroads, Blackwood, Grandberry Crossroads and Napier
Field.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 3135 8518 3120 8532 3112 8541 3117 8549
      3120 8549 3120 8554 3123 8561 3150 8545
TIME...MOT...LOC 1432Z 213DEG 35KT 3129 8544 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$
279 
WWUS52 KTAE 141443
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
943 AM CDT SUN APR 14 2019

ALC045-067-069-141452-
/O.EXP.KTAE.TO.W.0051.000000T0000Z-190414T1445Z/
Dale AL-Henry AL-Houston AL-
943 AM CDT SUN APR 14 2019

...THE TORNADO WARNING FOR SOUTHEASTERN DALE...SOUTHWESTERN HENRY AND
NORTHWESTERN HOUSTON COUNTIES WILL EXPIRE AT 945 AM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.  However gusty
winds over 40 mph are still likely with this thunderstorm.

A Tornado Watch remains in effect until 300 PM CDT for southeastern
Alabama.

LAT...LON 3135 8518 3120 8532 3112 8541 3117 8549
      3120 8549 3120 8554 3123 8561 3150 8545
TIME...MOT...LOC 1442Z 270DEG 35KT 3136 8539 

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Apr 14, 3:49 AM CDT, 5 hours 23 minutes earlier.

Area forecast discussion, Apr 14, 3:49 AM CDT, 5 hours 23 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
449 AM EDT Sun Apr 14 2019

.NEAR TERM [Through Today]...

A squall line marching through Alabama this morning, will reach our
Alabama and Florida panhandle counties just before sunrise. While
severe thunderstorm development has been in a bit of a lull over the
past couple of hours along the southern reaches of the line, the
threat is forecast to increase once again when a secondary shortwave
re-energizes the line. The effects of this shortwave are already
evident on radar and satellite imagery this morning as a secondary
line is taking shape across eastern MS. The primary threat with the
line will be damaging winds, but isolated embedded tornadoes will be
possible as well. While the greater threat for severe weather may
lift out of north Florida later this afternoon, the threat for
severe storms will continue with the line throughout its lifetime
across south Georgia.

Strong, non-thunderstorm, winds are forecast ahead of and behind the
squall line today. Expect gusts as high as 30-40 mph. Thus, a wind
advisory has been issued for much of the region today. Be sure to
take necessary precautions to secure loose outdoor items.

.SHORT TERM [Tonight Through Tuesday]...

Expect a few lingering showers across the southeast Big Bend this
evening along and ahead of the cold front. Otherwise, dry
conditions through the remainder of the short term period with
high pressure building in at the surface and aloft. We will see
noticeably cooler night time temperatures with lows tonight from
the upper 40s west to the mid 50s far east. Lows will be in the
upper 40s to around 50 Monday night. Highs will be in the lower to
mid 70s Monday warming to the upper 70s to lower 80s on Tuesday as
low level winds swing around to the southeast.

.LONG TERM [Tuesday Night Through Sunday]...

Dry conditions will continue through Wednesday night before the
deep layer ridging moves off to the east making may for a highly
amplified upper trough and associated cold front. The front will
bring another round of showers and thunderstorms Thursday through
Friday. SPC currently has our area highlighted for a threat of
severe weather in the day 6 and 7 convective outlooks. We will
monitor and provide updates accordingly. Temps will be above
seasonal levels through Thursday dropping to near climo post-
frontal over the next weekend.

&&

.AVIATION...
[Through 06Z Monday]

Outside of MVFR/IFR ceilings ahead of a squall line, gusty winds
will be the primary concern in this TAF package. Expect gusts
ahead of the squall line to reach 30-35 knots at times. Within the
squall isolated pockets of higher winds will be possible. Winds
will not immediately subside behind the line and while gusts will
ease after sunset, expect sustained winds to remain around 15
knots.

&&

.MARINE...

Winds and seas will be at advisory levels today through tonight
as a strong cold front approaches and pushes through the local
waters. Occasional gusts to gale force will be possible today and
tonight. Also, some thunderstorms along a squall line moving from
west to east today may become strong to severe. After tonight,
winds and seas will gradually diminish and become light to
occasionally moderate by the middle of the week.

&&

.FIRE WEATHER...

A squall line will move through the region today, yielding poor
burning conditions. Ahead of and behind the line, high dispersions
are forecast due to unusually high transport winds. Dispersion
indices will be lower tomorrow and drier conditions are expected,
though Red Flag conditions are not forecast.

&&

.HYDROLOGY...

The Apalachicola River at Blountstown is at action stage. Additional
rises are possible with precipitation that occurs late this weekend,
however the river is not currently forecast to reach flood stage.

Rainfall amounts up to around 1 inch with isolated amounts up to 2
inches, mainly northwest of the big bend, are possible with the
system today and tonight. The primary impact is expected to be
nuisance-type poor drainage flooding. Flash flooding is not
expected.

There is the potential for additional appreciable rainfall amounts
on Friday and Saturday with the next storm system.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the office
or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   77  52  77  49  82 /  90  10   0   0   0
Panama City   73  53  72  54  75 /  90   0   0   0   0
Dothan        77  49  72  47  79 /  90  10   0   0   0
Albany        77  52  73  49  80 /  90  10   0   0   0
Valdosta      81  54  75  48  82 /  70  10   0   0   0
Cross City    81  56  76  50  83 /  80  30   0   0   0
Apalachicola  73  54  72  54  75 /  90   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 10 PM EDT /9 PM CDT/ this evening for
     Calhoun-Central Walton-Coastal Bay-Coastal Gulf-Gadsden-
     Holmes-Inland Bay-Inland Gulf-Jackson-Liberty-North Walton-
     South Walton-Washington.

     High Rip Current Risk through late tonight for Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

     High Surf Advisory until 4 AM EDT /3 AM CDT/ Monday for Coastal
     Bay-Coastal Gulf-South Walton.

GA...Wind Advisory until 10 PM EDT this evening for Baker-Ben Hill-
     Berrien-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-Early-
     Grady-Irwin-Lee-Miller-Mitchell-Quitman-Randolph-Seminole-
     Terrell-Thomas-Tift-Turner-Worth.

AL...Wind Advisory until 9 PM CDT this evening for Coffee-Dale-Geneva-
     Henry-Houston.

GM...Small Craft Advisory until 7 AM CDT Monday for Coastal waters
     from Mexico Beach to Apalachicola FL out 20 NM-Coastal
     waters from Mexico Beach to Okaloosa Walton County Line FL
     out 20 NM-Waters from Apalachicola to Mexico Beach FL from
     20 to 60 NM-Waters from Mexico Beach to Okaloosa Walton
     County Line FL from 20 to 60 NM.

     Small Craft Advisory from 8 AM this morning to 8 AM EDT Monday
     for Apalachee Bay or Coastal Waters From Keaton Beach to
     Ochlockonee River FL out to 20 Nm-Coastal Waters From
     Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
     waters from Suwannee River to Keaton Beach FL out 20 NM-
     Waters from Suwannee River to Apalachicola FL from 20 to 60
     NM.

&&

NEAR TERM...Harrigan
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...Harrigan
MARINE...Barry
FIRE WEATHER...Harrigan
HYDROLOGY...LF

In the hours before

Special weather statement, Apr 14, 6:17 AM CDT, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
617 AM CDT SUN APR 14 2019

ALZ065-141215-
Coffee AL-
617 AM CDT SUN APR 14 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COFFEE COUNTY UNTIL 715
AM CDT...

At 616 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles east of McKenzie to near Gantt.
Movement was northeast at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Elba, Lee, Pine Level, Java, Chestnut Grove, Curtis, Victoria,
Frisco, Danleys Crossroads, Eanon, Lowry Mill, Wilkinstown, Zoar,
Camp Humming Hills, Newby, Wise Mill, Clowers Crossroads, Arcus,
Bluff Spring and Jack.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 1000 AM CDT for southeastern
Alabama.

LAT...LON 3153 8619 3153 8616 3154 8614 3162 8615
      3162 8586 3154 8579 3137 8620
TIME...MOT...LOC 1116Z 245DEG 29KT 3160 8656 3145 8643
Special weather statement, Apr 14, 7:58 AM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
858 AM EDT SUN APR 14 2019

FLZ008-010-012-108-112-141345-
Coastal Bay FL-Central Walton FL-Inland Bay FL-South Walton FL-
Washington FL-
858 AM EDT SUN APR 14 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAY...SOUTHEASTERN
WALTON AND SOUTHWESTERN WASHINGTON COUNTIES UNTIL 945 AM EDT/845 AM
CDT/...

At 857 AM EDT/757 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 12 miles southeast of De
Funiak Springs to 9 miles east of Santa Rosa Beach to 20 miles west
of Panama City Beach. Movement was northeast at 45 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Panama City Beach, Vernon, Live Oak, Ebro, West Bay, Red Bay, Inlet
Beach, Seminole Hills, Port Washington, Gulf Resort Beach, Bahama
Beach, Bruce, Red Head, Holmes Valley, Millers Ferry, Pine Log,
Sunnyside, Bunker, Laird and Laguna Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 1100 AM EDT/1000 AM CDT/ for
the Panhandle of Florida.

LAT...LON 3030 8614 3038 8612 3039 8611 3040 8612
      3059 8608 3066 8571 3051 8568 3014 8586
      3014 8592 3022 8605 3025 8618
TIME...MOT...LOC 1257Z 229DEG 39KT 3057 8604 3035 8609 3023 8620
Special weather statement, Apr 14, 8:32 AM CDT, 40 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
932 AM EDT SUN APR 14 2019

ALZ068-069-FLZ008>012-108-112-141415-
Houston AL-Geneva AL-Coastal Bay FL-Central Walton FL-Holmes FL-
Inland Bay FL-South Walton FL-Jackson FL-Washington FL-
932 AM EDT SUN APR 14 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GENEVA...SOUTH
CENTRAL HOUSTON...NORTHWESTERN JACKSON...NORTHWESTERN BAY...
SOUTHEASTERN WALTON...CENTRAL HOLMES AND WASHINGTON COUNTIES UNTIL
1015 AM EDT/915 AM CDT/...

At 931 AM EDT/831 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 10 miles southeast of
Geneva to 7 miles northwest of Vernon to 11 miles northwest of Panama
City Beach. Movement was northeast at 45 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Vernon, Chipley,
Graceville, Bonifay, Dothan, Taylor, Slocomb, Tyndall Air Force Base,
Bradford, Live Oak, Malvern, Rehobeth, Caryville, Wausau, Esto,
Madrid and Westville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 1100 AM EDT/1000 AM CDT/ for
southeastern Alabama...and the Panhandle of Florida.

LAT...LON 3099 8582 3119 8542 3096 8537 3005 8570
      3011 8588 3022 8606
TIME...MOT...LOC 1331Z 220DEG 41KT 3092 8577 3066 8583 3034 8596
Special weather statement, Apr 14, 8:40 AM CDT, 32 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
840 AM CDT SUN APR 14 2019

ALZ065-066-068-141430-
Dale AL-Coffee AL-Geneva AL-
840 AM CDT SUN APR 14 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DALE...COFFEE AND
NORTHWESTERN GENEVA COUNTIES UNTIL 930 AM CDT...

At 839 AM CDT, Doppler radar was tracking a strong thunderstorm near
Opp, moving northeast at 60 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Elba, Fort Rucker, Enterprise, New Brockton, Ariton, Lee, Kinston,
Mixons Crossroads, Curtis, Carl Folsom A/p, Camp Humming Hills,
Clintonville, Roeton, Camp Alaflo Bsa, Phillips Crossroads, Arcus,
Hwy 231 Pea River Bridge, Earlytown, Alberton and Richburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 1000 AM CDT for southeastern
Alabama.

LAT...LON 3153 8619 3154 8614 3162 8615 3162 8553
      3106 8619
TIME...MOT...LOC 1339Z 214DEG 53KT 3124 8625

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 6:17 AM CDTSpecial Weather StatementTAECoffee58 min
Apr 14, 6:30 AM CDTSevere Thunderstorm WarningTAECoffee45 min
Apr 14, 8:40 AM CDTSpecial Weather StatementTAECoffee50 min
Apr 14, 9:15 AM CDTSpecial Weather StatementTAEHouston60 min
Apr 14, 9:47 AM CDTSpecial Weather StatementTAEHenry28 min

Nearby

Tornado Warnings in Alabama, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.